August 20, 2010
I've told you in the past about the devastating side effects of antidepressants. Taking them can make you do bizarre things, including commit suicide and mass murder. But they also can lead to weak bones and liver failure. Now we're learning these drugs could also cause cataracts.
Cataracts? Yes. New research says these drugs can cause significant eye toxicity.
A Canadian team analyzed data on nearly 19,000 people 65 years old or older. Then they compared their health records to about 190,000 controls. The research team found that, overall, taking SSRIs raised the risk of cataracts by about 15%. That's about 22,000 cases of additional cataracts each year in the U.S. alone.
While 15% might not seem like a lot, specific drugs carried a far higher risk. Paxil (paroxetine), for instance, elevated cataract risk by 23%. Effexor (venlafaxine) upped the odds of getting cataracts by 33%. And Luvox (fluvoxamine) increased the risk by a huge 39%.
So, you might wonder how a drug designed to affect your brain might induce cataracts. These drugs forcibly induce greater serotonin levels in and around cells that use the neurotransmitter. Turns out those cells in your eye's lens have serotonin receptors. And excess serotonin can induce opacity in the lens.
Virtually all chemical drugs inhibit your natural functions. While you might get one possible desired effect, the forced inhibition throws your body out of its balance. These can cause any number of negative side effects. The good news is that stopping the petrochemical is enough to stop the effect if cataracts have not yet formed. I've told you about many alternatives to chemical antidepressants. You can find these on my website
As for cataracts, I continue to get robust feedback that my DMSO formulation eye drops are helping people see better. They are not 100%, but anything beats the surgeon's knife. Again, this is available on my website.
Finally, if you are taking hormones foreign to your body, please know that there are estrogen receptors in your lens that might trigger cataracts as well. In women who had taken hormone replacement therapy (HRT), the risk for cataracts increased by 14%. For current hormone users, the increase in risk soars even higher to 18% when compared with women who never used HRT. What's more, the longer you take HRT, the higher your risk for cataracts.
Please don't take these Big Pharma poisons. If God did not make it, think twice before putting it into your body.
Yours for better health and medical freedom,
Robert J. Rowen, MD